Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 5, 2021, 7:02 PM MDT for Albany County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 7:02 PM MDT (01:02 UTC)
- Expired
- Jul 5, 2021, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WWUS85 KCYS 060102
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 5 2021
WYZ103-106-107-115>118-060130-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-North Laramie Range WY-
South Laramie Range Foothills WY-Laramie Valley WY-
702 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY...WESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Garrett to 9 miles
northeast of Baldy Peak to near Vedauwoo. Movement was east at 30
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Federal, Tie Siding,
University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir,
Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Iron Mountain,
Baldy Peak, Granite Springs Campground, Horse Creek, The Buttes and
Yellow Pine Campground.
This includes Interstate 80 in Wyoming between mile markers 306 and
351.
LAT...LON 4198 10564 4204 10529 4167 10496 4100 10502
4100 10572
TIME...MOT...LOC 0102Z 253DEG 26KT 4205 10544 4164 10536 4113 10547
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 5:30 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 5, 5:30 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 530 PM MDT Mon Jul 5 2021 .SHORT TERM...(This evening through Thursday) Issued at 200 PM MDT Mon Jul 5 2021 Leeside low east of the Laramie Range this afternoon. Southerly winds east of the low with dewpoints in the mid 50s to 61 at Torrington east of the Laramie Range. West of the Laramie Range...winds out of the north and 1PM dewpoints in the mid 40s. MUCAPE of 1000 to 2000 J/KG east of the Laramie Range. Starting to see convection developing along the Laramie Range and out across Albany County. To our north...a cold front is being analyzed across southern Montana near the Wyoming state line. Latest HRRR guidance showing showers and storms increasing in coverage by mid afternoon west of the Laramie Range and along the Laramie Range. Storm motions less than 10kts for the remainder of the afternoon...so we need to be watching for flash flooding. WPC does have a Marginal Risk for Flash Flooding across much of our CWA this afternoon. Shear begins to increase after 00Z that will help with the flash flood threat...but then we will be dealing with severe thunderstorms with the additional shear. Surface based CAPE of 2000-2500 J/KG across the northern Nebraska Panhandle...west to Lusk this evening. Would anticipate a busy evening for the evening folks. Upper shortwave associated with the surface front very slow to move through tonight. Looks to be near the northern Panhandle by 12Z Tuesday. SREF QPF coming more in line with the ECMWF in holding QPF across our southeastern zones through Tuesday afternoon. Will continue to keep chance PoPs going for that time. Warming and drying for Wednesday with the departure of that shortwave. High pressure builds back into the area with warmer temperatures and increased concerns for critical fire weather. WIll probably need some fire headlines for Thursday as GFS 700mb winds increase to 25-30kts west of the Laramie Range and afternoon humidity falls to the low teens. .LONG TERM...(Thursday night through Monday) Issued at 200 PM MDT Mon Jul 5 2021 Friday...Somewhat cooler in the wake of a cold frontal passage associated with a shortwave trough passing across the Northern Plains states. The front looks rather dry, though we may see isolated late day thunderstorms. Saturday...Even cooler and more stable in the relatively dry air in the wake of the cold front passage. With minimal low and mid level moisture, it looks dry. Sunday-Monday...Mostly dry with a warming trend as the ridge aloft builds overhead. Ridging aloft breaks down slightly on Monday as a shortwave trough moves overhead, perhaps spawning isolated late day thunderstorms due to an increase in low and mid level moisture and convergence along a north to south oriented surface trough. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 520 PM MDT Mon Jul 5 2021 KRWL will continue with MVFR conditions until 01Z. Thunderstorms moving northeast across the region will impact all TAF sites this evening until 15Z Tuesday morning. KCYS and KLAR will drop to MVFR starting 0Z for KCYS and 02Z for KLAR with cloud bases trending BKN at 4k ft. Sites across the Nebraska Panhandle will experience thunderstorms until 10Z along with BKN clouds at 5k ft. There is a possibility of fog tonight for KCYS starting 07Z thus MVFR conditions are possible until 12Z. && .FIRE WEATHER... Issued at 200 PM MDT Mon Jul 5 2021 Minimal fire weather concerns today through Tuesday as a slow moving low pressure system moves through southeast Wyoming. This low will bring widespread chances for wetting rains...thunderstorms and cooler temperatures. We begin to dry out Wednesday and especially Thursday as high pressure builds in from the south. Critical fire weather conditions looking likely along/west of the Laramie Range Thursday with afternoon humidity falling below 15 percent and westerly wind gusts of 30 to 35 mph expected. These critical conditions could continue for Carbon County FWZs into Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...AW FIRE WEATHER...GCC
Hazardous weather outlook, Jul 5, 4:16 AM MDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 416 AM MDT Mon Jul 5 2021 WYZ101>119-061030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 416 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will develop around noon today, and then increase in coverage and intensity for the rest of the afternoon and through the evening hours. There is a marginal risk for severe thunderstorms, mainly along and east of the Interstate 25 corridor where large hail and strong winds are possible. Several lines of thunderstorms are expected this afternoon through tonight which may result in an isolated flash flooding risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms will diminish by mid Tuesday afternoon as a drier airmass moves into the region. The probability for hazardous weather is low for the rest of the week. .Spotter information statement... Spotter activation may be required today. NEZ002-003-019>021-054-055-095-096-061030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 416 AM MDT Mon Jul 5 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will move east across western Nebraska this evening and continue through most of tonight. There is a marginal risk for severe thunderstorms, mainly the northern and central panhandle where large hail and strong winds are possible. Several lines of thunderstorms are expected through tonight which may result in an isolated flash flooding risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms will diminish by mid Tuesday afternoon as a drier airmass moves into the region. The probability for hazardous weather is low for the rest of the week. .Spotter information statement... Spotter activation may be required today.
In the hours before
Special weather statement, Jul 5, 4:52 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
452 PM MDT Mon Jul 5 2021
WYZ104-105-109-110-113-114-052330-
Shirley Basin WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Snowy Range WY-
452 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 530
PM MDT...
At 451 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from Separation Lake to 14 miles north of Saratoga.
Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rawlins, Hanna, Sinclair, Elk Mountain, Seminoe Campground, Seminoe
Dam and Separation Lake.
This includes Interstate 80 in Wyoming between mile markers 200 and
263.
LAT...LON 4237 10692 4177 10611 4150 10670 4166 10751
4208 10751 4209 10753 4211 10753
TIME...MOT...LOC 2251Z 240DEG 20KT 4197 10726 4166 10682
BrothersSpecial weather statement, Jul 5, 4:56 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
456 PM MDT Mon Jul 5 2021
NEZ019-WYZ108-052330-
Scotts Bluff NE-Goshen County WY-
456 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 530 PM
MDT...
At 456 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lyman, or 12 miles southeast of Torrington, moving northeast at 5
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morrill, Lyman, Stegall and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4188 10415 4201 10404 4200 10393 4189 10383
4177 10404
TIME...MOT...LOC 2256Z 244DEG 5KT 4192 10403
BrothersSpecial weather statement, Jul 5, 5:06 PM MDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Cheyenne WY 506 PM MDT Mon Jul 5 2021 NEZ096-WYZ108-052330- South Sioux NE-Goshen County WY- 506 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 530 PM MDT... At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near Torrington, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Torrington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4199 10417 4216 10426 4226 10404 4202 10396 TIME...MOT...LOC 2306Z 250DEG 9KT 4210 10413 Brothers
Special weather statement, Jul 5, 5:58 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
558 PM MDT Mon Jul 5 2021
WYZ103>106-110-114>116-060045-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Snowy Range Foothills WY-North Laramie Range WY-
Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY-
558 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON AND CENTRAL
ALBANY COUNTIES UNTIL 645 PM MDT...
At 557 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Battle Mountain to near Rock River to 11
miles northeast of North Fork Campground. Movement was northeast at
30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Medicine Bow, Rock River, Battle Mountain, Bosler, Baldy Peak,
Garrett and Wheatland Reservoir 3.
This includes Interstate 80 in Wyoming between mile markers 277 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4233 10568 4195 10533 4150 10544 4136 10608
4210 10626
TIME...MOT...LOC 2357Z 246DEG 27KT 4207 10615 4176 10592 4146 10599
HammerSpecial weather statement, Jul 5, 7:00 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
700 PM MDT Mon Jul 5 2021
WYZ101-103-105-060130-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-
700 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...
NORTHEASTERN ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 730 PM
MDT...
At 700 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Little Medicine School to 6
miles southwest of Windy Peak to 11 miles southeast of Garrett.
Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Esterbrook Campground, Shirley Basin, Esterbrook, Windy Peak,
Boxelder, Garrett, Friend Park Campground, Curtis Gulch Campground,
Campbell Creek Campground, Little Medicine School, Laramie Peak and
Harris Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4255 10532 4204 10530 4197 10571 4238 10626
4243 10623 4244 10608 4269 10607
TIME...MOT...LOC 0100Z 258DEG 11KT 4232 10604 4224 10568 4202 10542
HammerSpecial weather statement, Jul 5, 7:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 5 2021
WYZ103-106-107-115>118-060130-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-North Laramie Range WY-
South Laramie Range Foothills WY-Laramie Valley WY-
702 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY...WESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Garrett to 9 miles
northeast of Baldy Peak to near Vedauwoo. Movement was east at 30
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Federal, Tie Siding,
University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir,
Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Iron Mountain,
Baldy Peak, Granite Springs Campground, Horse Creek, The Buttes and
Yellow Pine Campground.
This includes Interstate 80 in Wyoming between mile markers 306 and
351.
LAT...LON 4198 10564 4204 10529 4167 10496 4100 10502
4100 10572
TIME...MOT...LOC 0102Z 253DEG 26KT 4205 10544 4164 10536 4113 10547
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 48 min |
| Jul 5, 7:00 PM MDT | Special Weather Statement | CYS | 30 min | |
| Jul 5, 7:27 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Jul 5, 8:03 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| Jul 6, 1:45 PM MDT | Fire Weather Watch | CYS | 13 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.